Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Prozac -- Mirtazipine - and Buspar  (Read 179 times)

0 Members and 1 Guest are viewing this topic.

Offline lfiasche

  • Jr. Member
  • **
  • Posts: 98
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Prozac -- Mirtazipine - and Buspar
« on: July 09, 2014, 04:05:07 PM »
 I titrated off my meds ( prozac )  last year with my doctors help. Things were going really well , for awhile anyways. Well that all came to a screaching halt !! The twisted sisters ( anxiety & depression ) returned with a Vengence !! :traurig001:

So my med journey started again:

Vybrid - Worst expierience ever! Every possible side effect. Including the suicidal thoughts. Scared the hell out of me. Still haunts me today !! They took me off that and put me on Lexapro...no dice...major side effects. Oddly enough I was on Lexapro for years and it was pretty good. My Body however said no thanks this time.

So Now I am on Prozac at 40mg and Mirtazipine 15mg ( for sleep ). I am still getting some breakthrough anxiety. This week I started taking Buspar. 7.5 mg morning and night.

Has anyone had any sucess with Buspar??

Also ... I cant help but think that 40mg of Prozac is a moderate to low dose and I probably need a higher dose. I think I was on 60 when I titrated off.

Thoughts? Suggestions?


Bookmark and Share

Offline 2sungo

  • Sr. Member
  • ****
  • Posts: 329
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Prozac -- Mirtazipine - and Buspar
« Reply #1 on: July 09, 2014, 04:15:12 PM »
interesting, your experience with Lexapro mirrors mine, it was difficult to get onto this time when it was no problem before, and then I switched to pristiq but added back 5 mg of Lexapro 2 weeks ago.  Klonopin has been helping me get thru all of this, and the pdoc did add mirtazapine too, but I could not get up to 15 mg, half a pill is as much as I can stand.  Don't know why, it just makes me more anxious and depressed when I tried to raise it twice.  Ditto for the pristiq when I raised it, which means doubling it b/c the morons who made it did not make a 25 mg pill and its time release so its hard to raise, lower, or go off of it b/c there are no small increments.  The one time I tried Prozac it was way too stimulating for me, and it wasn't 40 mg, which I think would be a decent amount, if it works for you, but your own experience is your best guide. As for buspar I tried it a year ago, again a low dose, not sure what it did, if anything, but for some it works.  It also is supposed to boost other antidepressants.   
When you find something that works, probably best to stay on it to prevent relapse, none of us want to be on medication but the chance of relapse is raised if one goes off of it. 
Bookmark and Share

Offline Never-Quit

  • Pay It Forward ! and Be a Blessing to others !
  • Hero Member
  • *****
  • Posts: 1038
  • Country: us
  • Rec's: 22
  • Gender: Male
  • Mood: Happy
    Happy
  • Overcomer by God's Grace- Panic/Anxiety/OCD
    • Poke This Member
Re: Prozac -- Mirtazipine - and Buspar
« Reply #2 on: July 09, 2014, 06:19:06 PM »
I titrated off my meds ( prozac )  last year with my doctors help. Things were going really well , for awhile anyways. Well that all came to a screaching halt !! The twisted sisters ( anxiety & depression ) returned with a Vengence !! :traurig001:

So my med journey started again:

Vybrid - Worst expierience ever! Every possible side effect. Including the suicidal thoughts. Scared the hell out of me. Still haunts me today !! They took me off that and put me on Lexapro...no dice...major side effects. Oddly enough I was on Lexapro for years and it was pretty good. My Body however said no thanks this time.

So Now I am on Prozac at 40mg and Mirtazipine 15mg ( for sleep ). I am still getting some breakthrough anxiety. This week I started taking Buspar. 7.5 mg morning and night.

Has anyone had any sucess with Buspar??

Also ... I cant help but think that 40mg of Prozac is a moderate to low dose and I probably need a higher dose. I think I was on 60 when I titrated off.

Thoughts? Suggestions?

Hi,  :action-smiley-065:

I am currently on Prozac 40 mg with Valium 10 mg at night for sleep and offset "Stimulating" effects of Prozac.

I have used Buspar, for about 2 months, with no positive results for my anxiety, just some dizziness.  :(

I have also used  Mirtazapine (Remeron)  15mg and higher dosage - It really messed with sleep cycle, I ended up staying up all night and sleeping all day - on the positive side, it had no sexual side effects - but the sleep cycle issue finally made me to discontinue it.   :spineyes:

I had a similar response with Lexapro and its brother Celexa, it would worked very well for me  for about 1 to 2 years - before it was no longer effective.  I switched back to Prozac  :happy0151:

Just my two cents  :twocents:  - I would consider asking my doctor if I could switch the Buspar and mirtazapine for a long-lasting benzodiazepine (diazepam or Klonopin) which is very effective in controlling anxiety and when taken at night, allows you to sleep.  Just a thought, if the current medication is not helping you in controlling your anxiety and sleep.

Let me know - how you respond  :action-smiley-065:



 
Bookmark and Share
Never, never, never give up. -Winston Churchill

“You can’t live a perfect day without doing something for someone who will never be able to repay you."   ~ John Wooden

Offline lfiasche

  • Jr. Member
  • **
  • Posts: 98
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Prozac -- Mirtazipine - and Buspar
« Reply #3 on: July 09, 2014, 08:02:05 PM »
I actually have both klonopin and Xanax on hand. When I was really bad in the beginning they tried me on a regular course of them. I got a lot of rebound anxiety out of it. That being said..Xanax does work well for me on a as needed basis. I don't know why I don't utilize it. It scares me I think. However sitting here with this constant buzzing of anxiety is not exactly pleasant either.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4582
  • Country: au
  • Rec's: 105
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Prozac -- Mirtazipine - and Buspar
« Reply #4 on: July 09, 2014, 08:20:15 PM »
They took me off that and put me on Lexapro...no dice...major side effects. Oddly enough I was on Lexapro for years and it was pretty good. My Body however said no thanks this time.

For some reason antidepressant side-effects can be more severe the second time around and can become progressively worse each time they are stopped and restarted. And it doesn't have to be the same med, if you were on any antidepressant before than the side-effects may be worse than they would have been if this one was your first.

Quote
Has anyone had any sucess with Buspar??

On its own, Buspar is a med that works for a few and not at all for most, and even then only for generalized or social anxiety. It rarely if ever has any effect on panic disorder, PTSD and OCD. However, when taken with a SSRI it can significantly increase the effectiveness of the antidepressant. It may also counter some SSRI side-effects, particularly sexual dysfunction.

Quote
I cant help but think that 40mg of Prozac is a moderate to low dose and I probably need a higher dose. I think I was on 60 when I titrated off.

In addition to the increased side-effects, previous exposure to antidepressants may also mean you need to take a higher dose than before to get the same response, so you probably should be back on 60mg, however, perhaps wait a couple of weeks to see how much impact the Buspar has. It might just produce enough extra oomph to negate the need for a higher Prozac dose.

Ian

Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline lfiasche

  • Jr. Member
  • **
  • Posts: 98
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Prozac -- Mirtazipine - and Buspar
« Reply #5 on: July 10, 2014, 08:53:33 AM »
 So I talked it over with my wife last night ( she's a pharmacist ). I decided to up the Prozac to 60 and discontinue the Buspar for now. I only had a few days under my belt anyway.

 Given the amount of breakthrough anxiety I was getting I think upping the Prozac is a better bet than the Buspar. Also I was prescribed 60mg but went back to 40 because I was getting this head pain. Now that things have leveled out I will try it again.

 

 
Bookmark and Share

Offline Never-Quit

  • Pay It Forward ! and Be a Blessing to others !
  • Hero Member
  • *****
  • Posts: 1038
  • Country: us
  • Rec's: 22
  • Gender: Male
  • Mood: Happy
    Happy
  • Overcomer by God's Grace- Panic/Anxiety/OCD
    • Poke This Member
Re: Prozac -- Mirtazipine - and Buspar
« Reply #6 on: July 10, 2014, 12:10:59 PM »
Sounds Great!  :action-smiley-065:

Please keep us informed on your progress at 60 mg of Prozac :grinning-smiley-003:
Bookmark and Share
Never, never, never give up. -Winston Churchill

“You can’t live a perfect day without doing something for someone who will never be able to repay you."   ~ John Wooden

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
1447 Views
Last post March 26, 2009, 06:26:45 PM
by Pan
4 Replies
2761 Views
Last post March 27, 2009, 01:41:15 PM
by studdmuffin
0 Replies
240 Views
Last post February 26, 2013, 03:05:55 PM
by Jules1963
2 Replies
275 Views
Last post March 05, 2013, 03:22:25 PM
by Jules1963
6 Replies
150 Views
Last post July 06, 2014, 10:31:24 PM
by Never-Quit

anything